← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@elecia87

I have treatment resistant depression. Been on Effexor 225mg for over 2years now and it’s been going well. However, I no longer have medical aid and the meds are extremely expensive. So I decided to cold turkey. I’m only on day 2 now and it feels like I’m dying. I hate it, and I’ve been extremely emotional and snappy. Nauseous and anxious. The list goes on. How do I minimise withdrawal symptoms.

Jump to this post


Replies to "I have treatment resistant depression. Been on Effexor 225mg for over 2years now and it's been..."

The way to minimize withdrawal symptoms is to taper off gradually. Cold turkey can present real problems. I’d speak to a pharmacist.

@elecia87

Jim

It’s real bad. Decided to go back on it. Cold turkey is obviously not a good thing. For the first time in years, I cried myself to sleep and woke up crying too…

I’m truly sorry, @elecia87 . Crying, though we might not like it, is therapeutic. It has been so for me. I often feel tears welling up inside, but because of childhood conditioning, the tears don’t come. Maybe you’ll find the crying a healthy thing, like a friend?

Can you restart at a lower dosage? Maybe you’ll find, as I did, that you won’t need as much.

Have you been feeling better with Effexor? When I told my doctor that I couldn’t afford it, we tried a less expensive med. Many drug companies offer financial aid, sometimes even covering the whole cost. I could have applied for and received help for Lyrica. Unfortunately, before I did, I had a bad reaction to it, and spent a couple of nights in the hospital. It may not be new enough for a doctor to have free samples, but several times, doctors have known my low income level, and have given me lots of samples. Sometimes you just have to ask.

I’d really encourage you to go to the Effexor website and look for financial assistance.

Keep in mind the idea of restarting gradually, same as going off a med.

Jim

Hello @elecia87

I agree with Jim, @jimhd, “cold turkey” is not a good idea when going off/on meds. “Gradual” should be the key word. Are your meds in tablet form so that they can be cut in half? Check with your pharmacist to see if this is a drug that can be split up without a problem. Also remember that these meds for depression/anxiety often fill a need in our brains for a chemical(s) that are in low supply or not there at all. Here is an easy to understand article about why and how antidepressants work, https://www.webmd.com/depression/how-different-antidepressants-work#1

Teresa

We only have the capsules here.
Thanx all for the help. Ive spoken to my psychiatrist and my psychologist too and now have to face facts that I’ll be on them for the rest of my life.

@elecia87

I’m glad to hear that you have come to some resolution, that is a good thing. Did you read the article that I posted earlier, https://www.webmd.com/depression/how-different-antidepressants-work#1 ? It really does explain how these meds do help people with the chemical deficiencies in the brain.

ITeresa

@hopeful33250
Yes I did. Thank you very much. Will also help my partner understand why it is necessary for me to use them and to understand depression a little better.

@elecia87

I know it’s hard to come to terms with the idea of dealing with something the rest of our lives. I’m just thankful that I have an antidepressant that works for me, and as long as the major depression is present, there’s help. I don’t think any antidepressant does the whole job of removing depression, but combining Wellbutrin with therapy has been the best solution for me.

Jim

  Request Appointment